Table of Contents
- 1 What is Cheston Cold?
- 2 Uses of Cheston Cold
- 3 How Does Cheston Cold Work?
- 4 How to Take Cheston Cold?
- 5 Common Dosage for Cheston Cold
- 6 When to Avoid Cheston Cold?
- 7 Precautions While Taking Cheston Cold
- 8 Side-Effects of Cheston Cold
- 9 Drug Interactions With Cheston Cold to be Careful About
- 9.1 1. Food Interactions with Cheston Cold
- 9.2 2. Medicines Interactions with Cheston Cold
- 9.3 3. Effects of Cheston Cold on Lab Tests
- 9.4 4. Cheston Cold’s interactions with Pre-existing Conditions/Diseases
- 9.5 Q. Can I have Cheston Cold with alcohol?
- 9.6 Q. Any particular food item to be avoided?
- 9.7 Q. Can I have Cheston Cold when pregnant?
- 9.8 Q. Can I have Cheston Cold when feeding a baby?
- 9.9 Q. Can I drive after taking Cheston Cold?
- 10 Cheston Cold Composition, Variant and Price – Buyer’s Guide
- 11 Substitutes of Cheston Cold
- 12 FAQs – 10 Important Questions Answered about Cheston Cold
- 12.1 Q. What is Cheston Cold?
- 12.2 Q. What are the uses of Cheston Cold?
- 12.3 Q. What are the side effects of Cheston Cold?
- 12.4 Q. How effective is Cheston Cold?
- 12.5 Q. How long does it take for Cheston Cold to show results?
- 12.6 Q. Should Cheston Cold be taken on an empty stomach?
- 12.7 Q. Does Cheston Cold make you drowsy?
- 12.8 Q. What should be the time gap between the consumption of 2 Cheston Cold doses?
- 12.9 Q. Should I complete the whole cycle of the medicine even if cured?
- 12.10 Q. Does Cheston Cold effect my menstrual cycle?
- 12.11 Q. Is Cheston Cold safe for children?
- 12.12 Q. Are there any symptoms that I should consider before taking Cheston Cold?
- 12.13 Q. Is Cheston Cold legal in India?
- 12.14 Buy Here:
- 13 Authored By –
What is Cheston Cold?
Cheston Cold is one of the widely used drugs in India. It is mainly used for the prevention or treatment of symptoms like allergic reactions, runny nose etc. Drowsiness and dizziness at repetitive high doses are the major side effects of Cheston Cold. It should be avoided completely in case of asthma, and in patients with allergic reactions with Cheston Cold.
Cheston Cold Composition: Cetrizine 5mg, Paracetamol 500mg, Phenylephrine 10mg. Manufactured By: Cipla Ltd.
Prescription: Required as it belongs to Schedule ‘H’ but it is also available as OTC
Form: Tablets and syrups
Price: Rs 73 for 10 tablets
Expiry/Shelf Life: 24 months from the date of manufacturing
Type of Drug: Antihistamine, Antipyretic, Decongestant
Uses of Cheston Cold
Cheston Cold is used for the prevention and treatment of different conditions. It is prescribed for the following:
- Cold: Used in cases of cold to relieve the patient from symptoms of cold.
- Fever: Used in cases of fever as it contains Paracetamol, which is Antipyretic in nature.
- Headache: Used in cases of Headache as it contains Paracetamol, that acts as an analgesic in nature.
- Nasal Congestion: Used in cases of Nasal decongestion as it contains Phenylephrine, that is decongestant in nature.
- Joint Pain: Used in cases of joint pain to relieve the joint pain.
- Allergic Conditions: Used to prevent or treat conditions like Sneezing, Watery eyes, itching
- Flu: Used as an effective drug against all the symptoms of flu.
- Pain in the ear: Used in cases of ear pain.
Also Read: Cefuroxime Axetil Uses | Cetzine Uses
How Does Cheston Cold Work?
- Cheston cold is composed of Cetrizine, Paracetamol and Phenylephrine
- Paracetamol blocks the Cyclo-oxygenase (COX) enzymes (natural enzymes of the body) which further blocks prostaglandins secretion, prostaglandins are responsible for redness, pain and swelling at the site of injury. Therefore, blocking COX blocks prostaglandins as well, leading to pain cessation, increased blood flow through skin and loss of heat and sweating which lowers the fever.
- Phenylephrine is α1-adrenergic receptor agonist, so it blocks the secretions of body and also constricts the blood vessel which treats watery eyes, nasal congestion, runny nose etc.
- Cetrizine acts by blocking the action of histamine as it is anti-histamine and treats allergic symptoms.
How to Take Cheston Cold?
- Cheston Cold is usually available in tablet and syrup form.
- Tablets are usually administered orally (Via mouth) with a glass of water as instructed by the doctor. It should be taken with food or after food, and not with an empty stomach as the acidic contents of the empty stomach may affect the pharmacological activity of a tablet and can even affect the stomach.
- The tablet should never be crushed or chewed.
- Before consuming suspension form of Cheston Cold, it should be shaken up properly to have a homogenous mix of medication and a measuring cup should be used always for correct dose administration.
- It is recommended for a patient to go through the leaflet inside the package thoroughly to have a better understanding of the drug.
Common Dosage for Cheston Cold
- The dosage of the drug is to be decided by the doctor for every individual as per the age, weight, mental status, allergic history and health status of the patient.
- A common dose of Cheston Cold is decided as per the severity of the symptoms and at least a gap of 4-6 hours should be there between the two doses.
Q. What happens if I overdose on Cheston Cold?
An overdose of Cheston Cold can increase the chances of side effects like excessive drowsiness or dizziness and can also affect the liver in severe cases of high overdose. The doctor should be consulted immediately in case of Cheston Cold overdose and gastric emptying (gastric lavage) is to be performed as a treatment measure.
Q. What happens if I miss a dose of Bandy Plus?
Cheston Cold may not exhibit the desired effects as a certain amount of drug should always be present in the systemic circulation of the body to exhibit beneficial effects.
The missed dose of Cheston Cold should be consumed as soon as you remember it. But, it is not advisable to consume the missed dose if it’s already time to take the second dose as it may lead to drug toxicity or drug overdose.
Q. What happens if I eat expired Cheston Cold?
A single dose of expired Cheston Cold is very unlikely to cause an adverse event as it might have lost its efficacy and potency. However, one should abstain from consuming expired drug and the doctor should be immediately consulted if one feels any undesirable symptoms after consuming the expired drug.
Q. What is the onset time of Cheston Cold?
Cheston Cold tablet reaches its peak effect or maximum action within about 1-3 hours of oral administration.
Q. Till When Does The Effect of Cheston Cold Stay?
It is advised to keep 4-6 hours interval between two doses of Cheston Cold.
When to Avoid Cheston Cold?
Do not Consume Cheston Cold Tablets in the following scenarios
- Allergy: In known cases of a history of allergy to Aspirin or other NSAIDs like Diclofenac.
- Heart Problems: In known cases or history of heart diseases like stroke or heart failure.
- Asthma: In known cases of Cheston Cold or other NSAIDs induced asthma attack, irritation and swelling of nose and face or current condition of Asthma.
- Kidney Diseases: In cases or history of kidney impairment.
- Difficulty in Urination: In known cases or history of difficulty while urinating.
- Liver Diseases: In cases of the past or current condition of Liver problems or diseases.
- Drug allergy: In cases of known allergy to Hydroxyzine, Levocetrizine, Meclozine or Cyclizine.
Precautions While Taking Cheston Cold
- Empty Stomach: Do not consume Cheston Cold empty stomach especially in cases of gastric diseases as it can worsen the condition of the stomach and absorption of Cheston cold is affected when consumed empty stomach.
- Allergic Reaction: Any allergic reaction after taking Cheston Cold should be immediately reported to the doctor.
- Avoid Overdosage: Drug overdose should be avoided as it can lead to toxicity.
- Time Interval: A gap of 4-6 hours should be maintained between the two doses to avoid increased levels of the drug in the blood as it can lead to toxicity.
Warnings When Taking Cheston Cold
- Consuming more than the daily prescribed dose may lead to toxicity or other undesirable effects.
- Cheston Cold is not advisable in patients with breathing disorders.
- Cheston Cold should preferably be consumed after meals for better drug absorption.
Side-Effects of Cheston Cold
The side effects associated with Cheston Cold Tablets used for different treatments are:
- Drowsiness (common)
- Breathing difficulty (Less Common)
- Dizziness (Common)
- Nausea (Less common)
- Vomiting (Less common)
- Insomnia (rare)
- Abdominal pain (Less common)
Are There Any Reported Allergic Reactions to Cheston Cold?
Possible allergic reactions reported for Cheston Cold tablets are:
- Lumpy skin or hives (less common)
- Swelling of eyelids, face, lips, mouth or tongue (less common)
- Breathlessness. (less common)
What Are The Effects of Cheston Cold on Organs?
- The dose of Cheston Cold should be reduced in patients suffering from liver diseases as a high dose of Paracetamol can increase the chances of further damage to the liver.
- The doctor should be consulted before taking Cheston Cold Tablets if one is suffering from kidney disease as suitable dose adjustment and monitoring of kidney functions is mandatory in such cases.
Drug Interactions With Cheston Cold to be Careful About
All the possible drug interactions might not be listed here. One needs to be careful of certain drug interactions when consuming Cheston Cold. These may span from certain food items to other medicines to some tests which should not be taken right after consuming Cheston Cold. We explore these n details below.
1. Food Interactions with Cheston Cold
No particular food item to be avoided.
2. Medicines Interactions with Cheston Cold
All the possible drug interactions might not be listed here. It is always advised that the patient must inform the physician about of all the drugs/products you use. You must also inform about the herbal products that you are consuming. You must not modify the drug regimen without your doctor’s approval.
The common drug interactions have been noticed with the following drugs:
- Alcohol (moderate)
- Decongestants (moderate)
- Digoxin (mild)
- Antihypertensives (moderate)
- Antifungals like ketoconazole (mild)
- Prilocaine (mild):
- Sedatives (Severe): as sedatives can affect the central nervous system and cause excessive drowsiness.
3. Effects of Cheston Cold on Lab Tests
Cheston Cold should be avoided for three days prior to an allergic skin test as it can affect the allergy test results.
4. Cheston Cold’s interactions with Pre-existing Conditions/Diseases
Any Liver diseases or asthma should be taken into consideration.
Q. Can I have Cheston Cold with alcohol?
No. There is an increased risk of inducing drowsiness with alcohol so, alcohol should be avoided. The consulting physician should be informed if you’re consuming alcohol.
Q. Any particular food item to be avoided?
Q. Can I have Cheston Cold when pregnant?
No, Cheston Cold is not recommended for pregnant women. The doctor should always be notified if you are pregnant or plan to become pregnant.
Q. Can I have Cheston Cold when feeding a baby?
No, Cheston Cold is not recommended for lactating mother. The doctor should always be informed if you are breastfeeding your child.
Q. Can I drive after taking Cheston Cold?
One can drive after taking Cheston Cold but should avoid driving if any dizziness or drowsiness occurs.
Also read: Cefoperazone Sulbactam Side effect | Caripill Side effect
Cheston Cold Composition, Variant and Price – Buyer’s Guide
|Cheston Cold Variants||Cheston Cold Composition||Cheston Cold Price (Rs.)|
|Cheston Cold Tablet||Cetirizine 5 MG, Phenylephrine 10 MG, Paracetamol 325 MG||Rs. 39 for 10 tablets|
|Cheston Cold Total Tablet||Levocetirizine 5 MG, Ambroxol 60 MG, Phenylephrine 5 MG||Rs. 73 for 10 tablets|
|Cheston Cold Syrup||Cetirizine 2 MG, Paracetamol 125 MG, Phenylephrine 5MG||Rs. 44 for 60ml syrup|
Buy & Get Upto 35% Discount: Practo Coupons
Substitutes of Cheston Cold
The following are alternative drugs for Cheston Cold:
- Cetrifos Tablet:
- Manufactured by – Fossil Remedies.
- Price – Rs. 26 for a strip of 10 tablets
- Elgnil Cold Tablet:
- Manufactured by – Cadilan Pharmaceuticals Ltd.
- Price – Rs. 6.22 for a strip of 10 tablets
- Okacet Cold Tablet:
- Manufactured by – Cipla.
- Price – Rs. 39 a for a strip of 10 tablets
Storage Requirements for Cheston Cold Tablets
- Cheston Cold Tablet should be stored in a cool, moisture-free place at a temperature below 25o C
- The drug should be kept out of children’s reach.
FAQs – 10 Important Questions Answered about Cheston Cold
Q. What is Cheston Cold?
Ans. Cheston cold is a combination of antihistamine and antipyretic drugs namely Cetrizine, Paracetamol and Phenylephrine
It is a multipurpose drug, which is used for treating multiple symptoms like a runny nose, itching, allergic reaction, fever, watery eyes etc.
Q. What are the uses of Cheston Cold?
Ans. It is a multipurpose drug, which is used for treating multiple symptoms like a runny nose, itching, allergic reaction, fever, watery eyes etc.
Q. What are the side effects of Cheston Cold?
Ans. The most common side effects of Cheston Coldare drowsiness, breathing difficulty, dizziness, nausea, vomiting, insomnia and abdominal pain.
Q. How effective is Cheston Cold?
Ans. Cheston Coldis effective due to its antihistamine and antipyretic properties. However, there are other medicines which perform better when.
Q. How long does it take for Cheston Cold to show results?
Ans. Cheston Cold tablet reaches its peak effect or maximum action within about 1-3 hours of oral administration.
Q. Should Cheston Cold be taken on an empty stomach?
Ans. Cheston Cold should not be taken empty stomach and may cause stomach irritation.
Q. Does Cheston Cold make you drowsy?
Ans. Cheston Cold may cause drowsiness in a few cases but it varies with every individual.
Q. What should be the time gap between the consumption of 2 Cheston Cold doses?
Ans. The ideal time gap of at least 4-6 hours should be there between two doses to avoid Cheston Cold toxicity or overdose.
Q. Should I complete the whole cycle of the medicine even if cured?
Ans. Cheston Cold should never be stopped in between the cycle without consulting with the doctor.
The doctor should be the one to decide when and how to stop the cycle of Cheston Cold.
Q. Does Cheston Cold effect my menstrual cycle?
Ans. No, it does not affect the menstrual cycle. Always consult the doctor in case of pre-existing menstrual problems before consuming the drug
Q. Is Cheston Cold safe for children?
Ans. Cheston Cold should not be administered to children without consulting a paediatrician.
Q. Are there any symptoms that I should consider before taking Cheston Cold?
Ans. Any liver problems are to be taken into consideration before taking Cheston Cold
Q. Is Cheston Cold legal in India?
Ans. Yes, it is legal in India.
Similar Reads –
Disclaimer – The information provided above is to the best of our research and knowledge. However, you are recommended to consult a physician before consuming the drug.